MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM RIGHT SZ 3
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the exactech truliant knee clinical study, approximately 3.5 years post initial tka, the 56 y/o female patient had a revision due to polyethylene wear and femoral loosening.
 
Additional Manufacturer Narrative
Concomitant medical products: logic stem ext 14mm x 25mm (cat# 02-012-60-1425 / serial# (b)(4), ruliant tib imp ps insert sz 3 9mm (cat# 02-022-35-3009 / serial# (b)(4), truliant tib fit tray cem sz 3f / 3t (cat# 02-022-45-3030 / serial# (b)(4) and advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g2, g3, g6, h2 and h3 have been updated accordingly.Section b5: additional information received from legal brief indicates that on (b)(6), 2019, patient underwent a right knee replacement surgery and was implanted with a truliant device.Patient was implanted with a truliant posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a truliant tibial tray, and a truliant posterior stabilized femoral component.Following the surgery, patient began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Patient received a recall letter regarding her exactech truliant device, and her physician confirmed that she was implanted with a now-recalled device.Patient¿s physician discussed with patient his concerns regarding early oxidation of her recalled exactech polyethylene insert and suspected femoral loosening.Patient was diagnosed with ¿failed total right knee replacement¿ secondary to her recalled truliant device and was informed of her need for a full revision surgery.Patient was scheduled for a right knee replacement revision surgery on (b)(6), 2022, to remove the defective truliant device.Patient¿s surgery date was rescheduled for (b)(6), 2023, and she is currently awaiting her revision surgery.Additional information, including the product investigation, will be submitted within 30 days of receipt section d6b: explanted date.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3 the revision reported was likely the result of prosthesis wear and femoral loosening, as stated in the legal documentation and clinical study.The extent of the reported prosthesis wear cannot be determined as the devices were not available for evaluation and images of the explanted devices, pre-revision radiographs, and operative notes were unable to be obtained.The aseptic (non-infected) femoral loosening was likely the result of an insufficient bond between the femoral component and the bone.It is unclear if the reported prosthesis wear may have contributed to the reported femoral loosening or if the femoral loosening contributed to the reported prosthesis wear the most probable root cause associated with the reported event of ¿loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
H10.Related: mfr#1038671-2024-02503 report 2 of 2.H11.Additional manufacturer narrative- additional information added.Report 1 of 2.There is no additional information provided.
 
Additional Manufacturer Narrative
D10 concomitant products: - logic stem ext 14mm x 25mm (cat# 02-012-60-1425 / serial# (b)(6)) - truliant tib imp ps insert sz 3 9mm (cat# 02-022-35-3009 / serial# (b)(6)) k152170 - truliant tib fit tray cem sz 3f / 3t (cat# 02-022-45-3030 / serial# (b)(6)) - advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(6)) -tibial stem ext.Screw (cat# 204-70-00/ sn (b)(6)).H6: corrected the following: health effect - impact code, problem code, component code, type of investigation, investigation findings, investigation conclusions.The revision reported was likely the result of prosthesis wear and femoral loosening, as stated in the legal documentation and clinical study.The extent of the reported prosthesis wear cannot be determined as the devices were not available for evaluation and images of the explanted devices, pre-revision radiographs, and operative notes were unable to be obtained.The aseptic (non-infected) femoral loosening was likely the result of an insufficient bond between the femoral component and the bone.It is unclear if the reported prosthesis wear may have contributed to the reported femoral loosening or if the femoral loosening contributed to the reported prosthesis wear.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key15927516
Report Number1038671-2022-01574
Device Sequence Number6797894
Product Code JWH
UDI-Device Identifier10885862314543
UDI-Public10885862314543
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM RIGHT SZ 3
Device Catalogue Number02-020-11-0330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2022
Supplement Date Received by Manufacturer01/12/2023
06/29/2023
07/24/2024
07/24/2024
Not provided
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/30/2023
07/26/2023
07/24/2024
10/09/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; TIBIAL STEM EXT. SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight115 KG
Patient RaceBlack Or African American